MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY STRATA II VALVE, SMALL; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY STRATA II VALVE, SMALL; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 42856
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during the procedure while attempting to connect the peritoneal catheter to the valve, the end of the valve snapped.The broken valve was removed in its entirety and was replaced.There was a two minute delay to get a new valve, but there was no patient impact.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
The returned valve was patent.The valve met the requirements for valve flux, reflux, pre-implantation, and leak testing.The valve did not meet the requirements for siphon and pressure-flow testing.There was damage in the delta chamber of the valve as described in the complaint.It is unknown how this damage occurred.The instructions for use cautions, ¿improper use of instruments in the handling or implantation of shunt products may result in the cutting, slitting or crushing of components.Such damage may lead to loss of shunt integrity¿¿ all valves are 100% tested at the time of manufacture.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported there were no external factors identified that may have led or contributed to the reported issue.

Brand Name
STRATA II VALVE, SMALL
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key8233035
Report Number2021898-2019-00021
Device Sequence Number16580876
Product Code JXG
UDI-Device Identifier00643169975828
UDI-Public00643169975828
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K042465
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Model Number42856
Device Catalogue Number42856
Device Lot NumberE45682
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2018
Supplement Date Received by Manufacturer01/15/2019
02/01/2019
Initial Report FDA Received Date01/10/2019
Supplement Report FDA Received Date02/01/2019
02/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age15 YR
Patient Weight389